Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 13, NWS Omaha, NE

May 29, 2013Fremont County, Iowa

NWS Omaha, NE issued this river flood warning at May 29, 2013, 8:58 PM CDT for Fremont County, Iowa. It took effect at May 30, 2013, 7:00 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 8:58 PM CDT (01:58 UTC)
In effect from
May 30, 2013, 7:00 PM CDT
Expired
Jun 2, 2013, 8:02 PM CDT
In force
3 days
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Fremont County, IA

The radar

The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nishnabotna River above Hamburg (HMBI4).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
27.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06810000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WGUS43 KOAX 300158
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
858 PM CDT WED MAY 29 2013



...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVER IN IOWA... 

  WEST NISHNABOTNA RIVER AT RANDOLPH AFFECTING FREMONT COUNTY.

  EAST NISHNABOTNA RIVER AT RED OAK AFFECTING MONTGOMERY COUNTY.

  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX

&&

IAC071-301358-
/O.NEW.KOAX.FL.W.0011.130531T1630Z-130601T1232Z/
/RDPI4.1.ER.130531T1630Z.130531T1800Z.130531T1832Z.NO/
858 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLOOD WARNING FOR 
  THE WEST NISHNABOTNA RIVER AT RANDOLPH.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 12.4 FEET...OR 6.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 19.1 FEET BY EARLY FRIDAY AFTERNOON.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON.
* IMPACT...AT 19.0 FEET...RURAL AGRICULTURAL LANDS BEGIN TO FLOOD.

&&
 
LAT...LON 4065 9565 4065 9560 4075 9554 4105 9560 4104 9548

$$

IAC137-301358-
/O.NEW.KOAX.FL.W.0012.130530T2308Z-130601T2140Z/
/RDOI4.1.ER.130530T2308Z.130531T1200Z.130601T0340Z.NO/
858 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLOOD WARNING FOR 
  THE EAST NISHNABOTNA RIVER AT RED OAK.
* FROM THURSDAY EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 11.7 FEET...OR 6.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 20.5 FEET BY FRIDAY MORNING.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS ALONG THE WEST BANK.

&&
 
LAT...LON 4066 9563 4064 9562 4080 9526 4116 9520 4116 9512

$$

IAC071-301358-
/O.NEW.KOAX.FL.W.0013.130531T0000Z-130603T0102Z/
/HMBI4.1.ER.130531T0000Z.130601T0600Z.130602T0702Z.NO/
858 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLOOD WARNING FOR 
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* FROM THURSDAY EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 20.7 FEET...OR 4.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 26.7 FEET BY EARLY SATURDAY MORNING.THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 27.0 FEET...STATE HIGHWAY 275 SOUTH OF THE GAGE MAY BE 
  THREATENED IN SEVERAL SPOTS.

&&
 
LAT...LON 4067 9564 4067 9556 4055 9563 4048 9571 4046 9569

$$
2 follow-up statements
047 
WGUS83 KOAX 300517
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1217 AM CDT THU MAY 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...
 
  MISSOURI RIVER AT NEBRASKA CITY AFFECTING FREMONT AND OTOE COUNTIES.
 
  MISSOURI RIVER AT BROWNVILLE AFFECTING ATCHISON AND NEMAHA COUNTIES.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...

  SALT CREEK AT ASHLAND AFFECTING SAUNDERS COUNTY.
 
  MISSOURI RIVER AT RULO AFFECTING HOLT AND RICHARDSON COUNTIES.
 
  LITTLE SIOUX RIVER NEAR TURIN AFFECTING MONONA COUNTY.
 
  WEST NISHNABOTNA RIVER AT RANDOLPH AFFECTING FREMONT COUNTY.
 
  EAST NISHNABOTNA RIVER AT RED OAK AFFECTING MONTGOMERY COUNTY.
 
  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX

&&

NEC155-302017-
/O.CON.KOAX.FL.W.0010.130530T2042Z-130601T1042Z/
/ASDN1.1.ER.130530T2042Z.130531T0600Z.130531T1642Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK AT ASHLAND.
* FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* THERE IS NO CURRENT OBSERVED DATA.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 17.3 
  FEET AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 16.0 FEET...UPSTREAM LOWLANDS BEGIN TO FLOOD.

&&
 
LAT...LON 4101 9644 4101 9641 4104 9642 4106 9632 4104 9631

$$

IAC071-NEC131-302017-
/O.EXT.KOAX.FL.W.0001.000000T0000Z-130602T1800Z/
/NEBN1.1.ER.130530T1200Z.130601T0600Z.130602T1200Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT NEBRASKA CITY.
* AT 12:00 AM THURSDAY THE STAGE WAS 17.5 FEET...OR 0.5 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 18.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 18.0 FEET...WIDESPREAD LOWLAND FLOODING BEGINS.

&&
 
LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580 4074 9590 

$$

MOC005-NEC127-302017-
/O.EXT.KOAX.FL.W.0002.000000T0000Z-130603T2130Z/
/BRON1.1.ER.130529T2056Z.130601T0600Z.130603T1530Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT BROWNVILLE.
* AT 11:15 PM WEDNESDAY THE STAGE WAS 34.3 FEET...OR 1.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 33.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.9 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY
  MORNING.

&&
 
LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563 4044 9574 

$$

MOC087-NEC147-302016-
/O.CON.KOAX.FL.W.0003.000000T0000Z-130603T2230Z/
/RULN1.2.ER.130528T1636Z.130531T0000Z.130603T1630Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT RULO.
* AT 11:30 PM WEDNESDAY THE STAGE WAS 20.8 FEET...OR 3.8 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING.
* IMPACT...AT 21.0 FEET...SEVERAL RIVERFRONT CABINS AND POSSIBLY A 
  CAFE IN AN AREA KNOWN AS CAMP RULO FLOOD. THESE SITES ARE LOCATED 
  ON THE NEBRASKA SIDE NEAR HIGHWAY 159 BRIDGE.

&&
 
LAT...LON 4026 9563 4026 9544 4011 9519 4000 9524 4000 9543 

$$

IAC133-302016-
/O.CON.KOAX.FL.W.0006.000000T0000Z-130602T1424Z/
/TURI4.1.ER.130529T0016Z.130531T1200Z.130601T2024Z.NR/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR TURIN.
* AT 12:00 AM THURSDAY THE STAGE WAS 21.8 FEET...OR 3.2 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 26.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.

&&
 
LAT...LON 4221 9613 4221 9590 4177 9599 4182 9610 4193 9601 

$$

IAC071-302016-
/O.CON.KOAX.FL.W.0011.130531T1630Z-130601T1232Z/
/RDPI4.1.ER.130531T1630Z.130531T1800Z.130531T1832Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE WEST NISHNABOTNA RIVER AT RANDOLPH.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 AM THURSDAY THE STAGE WAS 12.3 FEET...OR 6.7 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 19.1 FEET BY EARLY TOMORROW AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON.
* IMPACT...AT 19.0 FEET...RURAL AGRICULTURAL LANDS BEGIN TO FLOOD.

&&
 
LAT...LON 4065 9565 4065 9560 4075 9554 4105 9560 4104 9548

$$

IAC137-302016-
/O.CON.KOAX.FL.W.0012.130530T2308Z-130601T2140Z/
/RDOI4.1.ER.130530T2308Z.130531T1200Z.130601T0340Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE EAST NISHNABOTNA RIVER AT RED OAK.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 AM THURSDAY THE STAGE WAS 11.4 FEET...OR 6.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TOMORROW EVENING.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS ALONG THE WEST BANK.

&&
 
LAT...LON 4066 9563 4064 9562 4080 9526 4116 9520 4116 9512

$$

IAC071-302016-
/O.CON.KOAX.FL.W.0013.130531T0000Z-130603T0102Z/
/HMBI4.1.ER.130531T0000Z.130601T0600Z.130602T0702Z.NO/
1217 AM CDT THU MAY 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 AM THURSDAY THE STAGE WAS 21.9 FEET...OR 3.1 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 26.7 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 27.0 FEET...STATE HIGHWAY 275 SOUTH OF THE GAGE MAY BE 
  THREATENED IN SEVERAL SPOTS.

&&
 
LAT...LON 4067 9564 4067 9556 4055 9563 4048 9571 4046 9569

$$
780 
WGUS83 KOAX 301914
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
214 PM CDT THU MAY 30 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
 
  NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX

&&

IAC071-301944-
/O.CAN.KOAX.FL.W.0013.000000T0000Z-130603T0102Z/
/HMBI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
214 PM CDT THU MAY 30 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE NISHNABOTNA RIVER NEAR HAMBURG.
* AT  2:00 PM THURSDAY THE STAGE WAS 23.2 FEET...OR 1.8 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.4 FEET 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 23.0 FEET...MINOR OVERFLOWS BEGIN WITHIN THE CITY 
  LIMITS, HOWEVER THERE IS NO THREAT TO PROPERTY AT THIS STAGE.

&&
 
LAT...LON 4067 9564 4067 9556 4055 9563 4048 9571 4046 9569

$$
PEARSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 29, 3:06 PM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, May 29, 3:06 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 PM CDT WED MAY 29 2013

.DISCUSSION...
EXTENDED PERIOD OF CONVECTION WILL BE THE MAIN FORECAST CONCERN
IN THE SHORT TERM. POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY
RAIN WITH POSSIBLE FLOODING WILL BE A PART OF THE FORECAST THROUGH
THURSDAY AS UPPER SYSTEM OVER THE CENTRAL ROCKIES BEGINS TO PIVOT
INTO THE PLAINS REGION...FOLLOWED BY A SLOW PROGRESSION OF THE
UPPER SYSTEM OUT OF THE REGION THROUGH SATURDAY.

ABUNDANT MOISTURE AND INSTABILITY EXTENDS FROM THE SOUTHERN PLAINS
INTO THE LOWER MISSOURI VALLEY THIS AFTERNOON WITH ONGOING
CONVECTION ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. PERIODS OF
THUNDERSTORMS WITH HEAVY RAIN WILL BE LIKELY TONIGHT INTO
THURSDAY AS CONVECTION OVER WESTERN NEBRASKA AND KANSAS LIFTS
NORTHEAST AHEAD OF THE UPPER WAVE. MAIN ENERGY MOVES EAST OF THE
AREA BY THURSDAY AFTERNOON BUT SURFACE TROUGH LINGERS OVER EASTERN
NEBRASKA SUPPORTED BY A CLOSED UPPER LOW OVER THE NORTHERN PLAINS
INTO THURSDAY EVENING. THIS WILL RESULT IN A CONTINUED THREAT OF
CONVECTION FOR SOUTHEAST PARTS OF THE FORECAST AREA THURSDAY NIGHT
INTO FRIDAY ALTHOUGH STRONGER STORMS EXPECTED TO STAY SOUTHEAST
OF THE AREA. LINGERING SHOWERS AND ISOLATED THUNDERSTORMS REMAIN
OVER THE AREA THROUGH THE REMAINDER OF THE SHORT TERM AS THE UPPER
SYSTEM GRADUALLY MOVES OFF TO THE NORTHEAST.

EXTENDED PERIOD STARTS OFF DRY FOR SUNDAY BUT RAIN CHANCES RETURN
BY MONDAY AND CONTINUE INTO WEDNESDAY AS NEXT UPPER WAVE MOVES
INTO AND ACROSS THE NORTHERN PLAINS. LITTLE CHANGE TO CURRENT
FORECAST TRENDS DURING THIS TIME.

&&

.AVIATION...
18Z TAFS FOR KOFK...KOMA AND KLNK.

PERIODS OF THUNDERSTORMS THROUGHOUT THE TAF PERIOD MAKE THIS CYCLE
A DIFFICULT FORECAST. ALTHOUGH NOT EXPECTING CONTINUOUS
THUNDERSTORMS AT ANY OF THE TAF SITES...PERIOD OF THUNDERSTORMS
CANNOT BE RULED OUT FOR ANY GIVEN TIME OVER THE NEXT 24 HOURS.
THEREFORE...HAVE INCLUDED TEMPO GROUPS FOR THUNDERSTORMS IN THE
FIRST 9 HOURS...THEN USED PROB30 GROUPS FROM 06-18Z. GUSTY
SOUTHEASTERLY WINDS THIS AFTERNOON WILL GRADUALLY BECOME MORE
SOUTH TO SOUTHWESTERLY BY THURSDAY MORNING. CEILING HEIGHTS
OVERALL WILL LIKELY REMAIN MVFR TO VFR WITH SOME INTERMITTENT IFR.

&&

.HYDROLOGY...

FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI RIVER BELOW THE
PLATTE RIVER AND FOR THE LITTLE SIOUX RIVER. ELSEWHERE SEVERAL RIVERS
ARE NEAR BANKFULL BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE IN
THE SHORT TERM. THE CURRENT FORECAST FOR THE LITTLE SIOUX RIVER
BRINGS WATER LEVELS TO NEAR RECORD VALUES. THE RECORD FOR THE LITTLE
SIOUX RIVER NEAR TURIN OCCURRED ON FEBRUARY 19TH, 1971 WHEN THE
RIVER REACHED 27.4 FEET. THE CURRENT FORECAST CALLS FOR THE RIVER TO
REACH 26.5 FEET. THIS IS SIMILAR TO THE LEVEL REACHED IN JUNE OF
1996. IN ADDITION TO RIVER FLOODING...FLASH FLOODING IS POSSIBLE
THIS EVENING AND TONIGHT FOR PORTIONS OF EASTERN NEBRASKA AND MUCH
OF IOWA. HEAVY RAINS THE PAST SEVERAL DAYS HAVE LED TO SATURATED
SOILS ACROSS THE AREA...ESPECIALLY SOUTH OF INTERSTATE 80 IN IOWA
AND SOUTHEAST NEBRASKA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NEZ015-033-034-
     043>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ043-055-056-
     069-079-080-090-091.

&&

FOBERT/KERN/PEARSON
Hazardous weather outlook, May 29, 4:20 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
420 PM CDT WED MAY 29 2013

NEZ011-012-016>018-030>032-042-301130-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
420 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN THE PRIMARY HAZARDS.

SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH THIS
EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
SATURDAY AND AGAIN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

IAZ043-055-056-069-080-091-NEZ015-033-034-043>045-050>053-301130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-THURSTON-
CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
420 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN AS THE PRIMARY HAZARDS.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND ARE
EXPECTED TO BECOME MORE WIDESPREAD. LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH ANY OF THESE STORMS. DUE TO RECENT RAINS...WATER
OVER ROADS AND FLASH FLOODING MAY DEVELOP. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE AREA THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY AND AGAIN MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

IAZ079-090-NEZ065>068-078-088>093-301130-
MILLS-FREMONT-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
420 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES
THE PRIMARY HAZARDS. HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS.

SCATTERED THUNDERSTORMS WILL CONTINUE AND ARE EXPECTED TO BECOME
MORE WIDESPREAD LATER THIS AFTERNOON AND INTO THE EVENING HOURS.
LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE STORMS. DUE
TO RECENT RAINS...WATER OVER ROADS AND FLASH FLOODING MAY DEVELOP.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY AND AGAIN MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

FOBERT

In the hours before

Local storm report, May 29, 7:24 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
724 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND GST     NORFOLK                 42.03N 97.42W
05/29/2013  E60.00 MPH       MADISON            NE   PUBLIC

0721 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
05/29/2013                   LANCASTER          NE   AMATEUR RADIO

            WATER OVER THE ROAD AT NW 12 AND RAYMOND.

&&

PEARSON
Local storm report, May 29, 7:29 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             18 NW VERDIGRE          42.78N 98.29W
05/29/2013  E1.00 INCH       KNOX               NE   PUBLIC

            60 MPH WIND

&&

KERN
Local storm report, May 29, 7:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
734 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      3 N LINCOLN             40.86N 96.69W
05/29/2013                   LANCASTER          NE   PUBLIC

            WATER COVERING SIDEWALKS.

&&

PEARSON
Special weather statement, May 29, 8:07 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
807 PM CDT WED MAY 29 2013

NEZ012-015-018-032>034-043-300200-
CEDAR NE-STANTON NE-COLFAX NE-THURSTON NE-BURT NE-WAYNE NE-CUMING NE-
807 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR...STANTON...
NORTHERN COLFAX...THURSTON...NORTHWESTERN BURT...WAYNE AND CUMING
COUNTIES UNTIL 900 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF COLERIDGE TO LEIGH...OR ALONG A LINE EXTENDING FROM 27 MILES
SOUTHWEST OF PONCA TO 18 MILES NORTH OF COLUMBUS...AND MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4226 9701 4228 9648 4227 9635 4226 9633
      4222 9633 4221 9636 4217 9635 4215 9632
      4191 9633 4165 9725 4174 9725 4175 9728
      4243 9725 4252 9702
TIME...MOT...LOC 0105Z 240DEG 38KT 4240 9719 4169 9723

NIETFELD
Local storm report, May 29, 8:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       1 N VALLEY              41.33N 96.35W
05/29/2013  M0.83 INCH       DOUGLAS            NE   OFFICIAL NWS OBS

            RAIN FELL BETWEEN 7PM AND 8PM.

&&

LANDSVORK
Local storm report, May 29, 8:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
835 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       2 NW LITTLE SIOUX       41.83N 96.05W
05/29/2013  M0.90 INCH       HARRISON           IA   CO-OP OBSERVER

            RAIN FELL IN LESS THAN 80 MINUTES.

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:19 PM CDTFlash Flood WarningOAXFremont, Mills, Montgomery, Page, Pottawattamie5 hr
May 29, 8:58 PM CDTRiver Flood WarningOAXFremont59 hr
May 29, 8:58 PM CDTRiver Flood WarningOAXMontgomery68 hr

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.